Cardiac arrhythmia during propofol sedation.

@article{Douglas2008CardiacAD,
  title={Cardiac arrhythmia during propofol sedation.},
  author={Robert J. Douglas and Mike Cadogan},
  journal={Emergency medicine Australasia : EMA},
  year={2008},
  volume={20 5},
  pages={
          437-40
        }
}
Recent articles have described the increasing frequency of use of propofol as a sedating agent in the ED, and praise the safety profile of propofol when used in this manner. We describe a patient who developed torsade de pointes followed by ventricular fibrillation while undergoing propofol sedation for closed reduction of a mid-shaft fracture of the tibia and fibula. Possible reasons for the event are discussed, and suggestions are made for areas of further research. 

Citations

Publications citing this paper.
Showing 1-5 of 5 extracted citations

Propofol-associated QTc prolongation.

View 5 Excerpts
Highly Influenced

Effects of deep sedation on cardiac electrophysiology in patients undergoing radiofrequency ablation of supraventricular tachycardia: impact of propofol and ketamine.

Europace : European pacing, arrhythmias, and cardiac electrophysiology : journal of the working groups on cardiac pacing, arrhythmias, and cardiac cellular electrophysiology of the European Society of Cardiology • 2013